# SDR 2004FA0000414

- Difficulty date: May 14, 2004
- Submitted: May 26, 2004
- Operation: General aviation
- Aircraft: N661SC
- Make and model: Piper PA-23-250
- Aircraft serial: 278054052
- Engine: Lyc IO540*
- System (JASC): 2197 · Air Conditioning System Wiring
- Part: Wire
- Condition: Burned
- Location: Fan
- Part time: 5,694 hours
- Component: Fan
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

COCKPIT BEGAN TO FILL WITH SMOKE WHILE TAXIING FOR TAKE-OFF.  AIRCRAFT WAS SHUTDOWN AND UPON INSPECTION FOUND AVIONIOCS FAN TO BE BURNT ON CORNER WHERE WIRES ENTER FAN ASSEMBLY.  THE DATE STAMPED ON FAN IS NOV. 1979.  SUSPECT THE AGE AND TIME IN SERVICE WOULD BE THE CAUSE OF DEFECT.  THESE ELECTRICAL PARTS SHOULD BE INSPECTED CLOSELY FOR ANY SIGNS OF MELTING OR DISCOLORED PLASTIC.
